Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2001, 9:00 PM EDT for Norfolk County, Massachusetts. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2001, 9:00 PM EDT (01:00 UTC)
- Expired
- Jun 30, 2001, 9:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Norfolk County, MA
The radar
The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:05 PM EDT | Thunderstorm Wind 50 E | Walpole, MA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 010101 SVRBOX MAC021-010145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 900 PM EDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS * UNTIL 945 PM EDT. * AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MEDWAY...OR ABOUT 3 MILES NORTHWEST OF FRANKLIN...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE WALPOLE...STOUGHTON... SHARON...NORWOOD...NORFOLK AND CANTON. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. $$ FMN/GAF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:35 PM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 30, 2:35 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT SAT JUN 30 2001 SCT CONVECTION UPSTATE NY TRYING TO MOVE INTO FA BUT HAVING A TOUGH TIME. FEEL ENUF INSTABILITY OVER SNE THIS EVE TO KEEP CHC OF TSRA OTRW PC...DENSE FOG LIKELY ALONG S COAST. POT FOR A SIG SVR WX EVENT SUN AFTERNOON/EVENING AS SFC COLD FRONT AND STRONG DYNAMICS COME TOGETHER. SPC HAS MUCH OF FA IN DAY 2 MDT RISK - ALONG WITH PRE-HOLIDAY WEEKEND - WILL ADD ENHANCED WORDING TO SUN AFTERNOON/EVE +TSRA TO INCLUDE DAMAGING WINDS AND HAIL AS A PUBLIC EYE-CATCHER. LOOKS LIKE TIMING OF FRONT WILL BE 18Z SUN - 00Z MON...MAY BE A COUPLE HOURS AFTER 00Z ALONG SE COAST. WILL ISSUE AN SPSBOX TO HIGHLIGHT SVR WX ON SUN. COOLER AND DRIER AIRMASS OVERSPREADS REGION SUN NIGHT AND MON. UPR LVL TROUGH REMAINS OVER NORTHEASTERN STATES INTO NEXT WEEK - KEEPING HEAT AND HIGH HUMIDITY WELL TO OUR SOUTH. NEXT SHORTWAVE IN UPR FLOW PROGGED TO COME THRU FA ON THE 4TH OF JULY...WITH AFTERNOON/EVENING INSTABILITY SHOWERS THU AND FRI. SCA CONDITIONS ALL WATERS SUN IN ADVANCE OF SFC FRONT. STRONG SCA WINDS SUN NIGHT AND MON BEHIND FRONT AS SFC LO DEEPENS OVER GULF OF ST LAWRENCE. .BOX...SCA MAY BE NEEDED SUN ALL WATERS. FRANKLIN
In the hours before
Special weather statement, Jun 30, 3:15 PM EDT, 5 hours 45 minutes before
CTZ002>004-MAZ002>024-NHZ011-012-RIZ001>007-011200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT SAT JUN 30 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND INCLUDING THE ADJACENT COASTAL WATERS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. A COLD FRONT WILL BE MOVING ACROSS SOUTHERN NEW ENGLAND SUNDAY AFTERNOON AND EVENING. VERY WARM AND HUMID AIR IN PLACE AHEAD OF THE FRONT WILL HELP THUNDERSTORMS TO DEVELOP...SOME OF WHICH COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. PEOPLE HAVING OUTDOOR ACTIVITIES SUNDAY AFTERNOON AND EVENING... INCLUDING THOSE PLANNING TO DO SOME BOATING...ARE STRONGLY ADVISED TO PAY CLOSE ATTENTION TO WEATHER FORECASTS AND STATEMENTS CONCERNING THIS UPCOMING WEATHER EVENT. NATIONAL WEATHER SERVICE SKYWARN SPOTTERS...AS WELL AS AMATEUR RADIO OPERATORS...SHOULD BE READY TO RELAY REPORTS SUNDAY AFTERNOON AND EVENING. SKYWARN ACTIVATION MAY BE REQUIRED EARLY SUNDAY AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION. E FRANKLIN
Local storm report, Jun 30, 7:10 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
710 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM PLAINFIELD CT .88 INCH HAIL
06/30/01 HAMPSHIRE NICKEL SIZE HAIL
REPORTED BY NWS SPOTTER
0412 PM SWANZEY NH WIND DAMAGE
06/30/01 CHESHIRE SIX INCH DIAMETER TREES
DOWN ON ROUTE 32 PER NWS
SPOTTER
0430 PM PLAINFIELD MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0430 PM CUMMINGTON MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0444 PM TURNERS FALLS MA WIND DAMAGE
06/30/01 FRANKLIN SEVERAL TREES 10 TO 12 INCH
IN DIAMETER PER HAM RADIO
0508 PM WORTHINGTON MA WIND DAMAGE
06/30/01 HAMPSHIRE TREES DOWN PER POLICE
0508 PM CHESTER MA WIND DAMAGE
06/30/01 HAMPDEN TREES DOWN PER POLICE
0511 PM CHESTER MA .88 INCH HAIL
06/30/01 HAMPDEN NICKEL HAIL PER HAM RADIO
0532 PM READING MA 1.00 INCH HAIL
06/30/01 MIDDLESEX QUARTER INCH HAIL REPORTED
BY NWS SPOTTER
0535 PM LITCHFIELD NH WIND DAMAGE
06/30/01 HILLSBOROUGH TREES AND WIRES DOWN PER POLICE
0540 PM LITTLETON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN PER NWS SPOTTER
0540 PM STERLING MA WIND DAMAGE
06/30/01 WORCESTER WIND GUST 62 MPH PER NWS SPOTTER
0545 PM LUDLOW MA WIND DAMAGE
06/30/01 HAMPDEN LARGE TREES DOWN REPORTED BY
POLICE
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER MEMA
THIS IS A VERY PRELIMINARY REPORT WITH SIGNFICANTLY MORE REPORTS TO
BE ADDED LATER.
VALLEELocal storm report, Jun 30, 7:35 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
735 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM PLAINFIELD CT .88 INCH HAIL
06/30/01 HAMPSHIRE NICKEL SIZE HAIL
REPORTED BY NWS SPOTTER
0412 PM SWANZEY NH WIND DAMAGE
06/30/01 CHESHIRE SIX INCH DIAMETER TREES
DOWN ON ROUTE 32 PER NWS
SPOTTER
0430 PM PLAINFIELD MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0430 PM CUMMINGTON MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0444 PM TURNERS FALLS MA WIND DAMAGE
06/30/01 FRANKLIN SEVERAL TREES 10 TO 12 INCH
IN DIAMETER PER HAM RADIO
0508 PM WORTHINGTON MA WIND DAMAGE
06/30/01 HAMPSHIRE TREES DOWN PER POLICE
0508 PM CHESTER MA WIND DAMAGE
06/30/01 HAMPDEN TREES DOWN PER POLICE
0511 PM CHESTER MA .88 INCH HAIL
06/30/01 HAMPDEN NICKEL HAIL PER HAM RADIO
0532 PM READING MA 1.00 INCH HAIL
06/30/01 MIDDLESEX QUARTER INCH HAIL REPORTED
BY NWS SPOTTER
0535 PM LITCHFIELD NH WIND DAMAGE
06/30/01 HILLSBOROUGH TREES AND WIRES DOWN PER POLICE
0540 PM LITTLETON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN PER NWS SPOTTER
0540 PM STERLING MA WIND DAMAGE
06/30/01 WORCESTER WIND GUST 62 MPH PER NWS SPOTTER
0545 PM LUDLOW MA WIND DAMAGE
06/30/01 HAMPDEN LARGE TREES DOWN REPORTED BY
POLICE
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER MEMA
0530 PM BARRE MA WIND DAMAGE
06/30/01 WORCESTER TREES DOWN ON A CAR PER HAM
RADIO
0535 PM GRANBY MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER HAM RADIO
0535 PM WILMINGTON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN ALONG RT 38 PER
HAM RADIO
0540 PM SOUTH HADLEY MA WIND DAMAGE
06/30/01 HAMPSHIRE 8 TO 9 INCH DIAMETER TREES DOWN
PER HAM RADIO
0558 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES AND WIRES DOWN PER HAM
RADIO
0558 PM READING MA WIND DAMAGE
06/30/01 MIDDLESEX TREES AND WIRES DOWN PER HAM
RADIO
0600 PM LYNNFIELD MA WIND DAMAGE
06/30/01 ESSEX 4 INCH DIAMETER TREES DOWN PER
HAM RADIO
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER HAM RADIO
0627 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN BLOCKING ROADWAY
PER HAM RADIO
0640 PM WAKEFIELD MA WIND DAMAGE
06/30/01 ESSEX 1 FT DIAMETER TREES DOWN PER
HAM RADIO
0630 PM MARBLEHEAD MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN ON OCEAN AND ATLANTIC
AVENUES PER HAM RADIO
0645 PM WESTBORO MA WIND DAMAGE
06/30/01 WORCESTER TREES AND WIRES DOWN PER HAM
RADIO
VALLEELocal storm report, Jun 30, 7:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
752 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM PLAINFIELD CT .88 INCH HAIL
06/30/01 HAMPSHIRE NICKEL SIZE HAIL
REPORTED BY NWS SPOTTER
0412 PM SWANZEY NH WIND DAMAGE
06/30/01 CHESHIRE SIX INCH DIAMETER TREES
DOWN ON ROUTE 32 PER NWS
SPOTTER
0430 PM PLAINFIELD MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0430 PM CUMMINGTON MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0444 PM TURNERS FALLS MA WIND DAMAGE
06/30/01 FRANKLIN SEVERAL TREES 10 TO 12 INCH
IN DIAMETER PER HAM RADIO
0508 PM WORTHINGTON MA WIND DAMAGE
06/30/01 HAMPSHIRE TREES DOWN PER POLICE
0508 PM CHESTER MA WIND DAMAGE
06/30/01 HAMPDEN TREES DOWN PER POLICE
0511 PM CHESTER MA .88 INCH HAIL
06/30/01 HAMPDEN NICKEL HAIL PER HAM RADIO
0532 PM READING MA 1.00 INCH HAIL
06/30/01 MIDDLESEX QUARTER INCH HAIL REPORTED
BY NWS SPOTTER
0535 PM LITCHFIELD NH WIND DAMAGE
06/30/01 HILLSBOROUGH TREES AND WIRES DOWN PER POLICE
0540 PM LITTLETON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN PER NWS SPOTTER
0540 PM STERLING MA WIND DAMAGE
06/30/01 WORCESTER WIND GUST 62 MPH PER NWS SPOTTER
0545 PM LUDLOW MA WIND DAMAGE
06/30/01 HAMPDEN LARGE TREES DOWN REPORTED BY
POLICE
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER MEMA
0530 PM BARRE MA WIND DAMAGE
06/30/01 WORCESTER TREES DOWN ON A CAR PER HAM
RADIO
0535 PM GRANBY MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER HAM RADIO
0535 PM WILMINGTON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN ALONG RT 38 PER
HAM RADIO
0540 PM SOUTH HADLEY MA WIND DAMAGE
06/30/01 HAMPSHIRE 8 TO 9 INCH DIAMETER TREES DOWN
PER HAM RADIO
0558 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES AND WIRES DOWN PER HAM
RADIO
0558 PM READING MA WIND DAMAGE
06/30/01 MIDDLESEX TREES AND WIRES DOWN PER HAM
RADIO
0600 PM LYNNFIELD MA WIND DAMAGE
06/30/01 ESSEX 4 INCH DIAMETER TREES DOWN PER
HAM RADIO
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER HAM RADIO
0620 PM SHREWSBURY MA WIND DAMAGE
06/30/01 WORCESTER TREES DOWN PER POLICE
0627 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN BLOCKING
ROADWAY PER HAM RADIO
0630 PM MARBLEHEAD MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN ON OCEAN AND
ATLANTIC AVENUES PER HAM
RADIO
0630 PM SOUTHBORO MA WIND DAMAGE
06/30/01 WORCESTER 3 INCH TREE LIMBS DOWN PER
NWS SPOTTER
0640 PM WAKEFIELD MA WIND DAMAGE
06/30/01 ESSEX 1 FT DIAMETER TREES DOWN
PER HAM RADIO
0645 PM WESTBORO MA WIND DAMAGE
06/30/01 WORCESTER TREES AND WIRES DOWN PER
HAM RADIO
VALLEELocal storm report, Jun 30, 8:08 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED PLAINFIELD REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
808 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM PLAINFIELD MA .88 INCH HAIL
06/30/01 HAMPSHIRE NICKEL SIZE HAIL
REPORTED BY NWS SPOTTER
0412 PM SWANZEY NH WIND DAMAGE
06/30/01 CHESHIRE SIX INCH DIAMETER TREES
DOWN ON ROUTE 32 PER NWS
SPOTTER
0430 PM PLAINFIELD MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0430 PM CUMMINGTON MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0444 PM TURNERS FALLS MA WIND DAMAGE
06/30/01 FRANKLIN SEVERAL TREES 10 TO 12 INCH
IN DIAMETER PER HAM RADIO
0508 PM WORTHINGTON MA WIND DAMAGE
06/30/01 HAMPSHIRE TREES DOWN PER POLICE
0508 PM CHESTER MA WIND DAMAGE
06/30/01 HAMPDEN TREES DOWN PER POLICE
0511 PM CHESTER MA .88 INCH HAIL
06/30/01 HAMPDEN NICKEL HAIL PER HAM RADIO
0532 PM READING MA 1.00 INCH HAIL
06/30/01 MIDDLESEX QUARTER INCH HAIL REPORTED
BY NWS SPOTTER
0535 PM LITCHFIELD NH WIND DAMAGE
06/30/01 HILLSBOROUGH TREES AND WIRES DOWN PER POLICE
0540 PM LITTLETON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN PER NWS SPOTTER
0540 PM STERLING MA WIND DAMAGE
06/30/01 WORCESTER WIND GUST 62 MPH PER NWS SPOTTER
0545 PM LUDLOW MA WIND DAMAGE
06/30/01 HAMPDEN LARGE TREES DOWN REPORTED BY
POLICE
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER MEMA
0530 PM BARRE MA WIND DAMAGE
06/30/01 WORCESTER TREES DOWN ON A CAR PER HAM
RADIO
0535 PM GRANBY MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER HAM RADIO
0535 PM WILMINGTON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN ALONG RT 38 PER
HAM RADIO
0540 PM SOUTH HADLEY MA WIND DAMAGE
06/30/01 HAMPSHIRE 8 TO 9 INCH DIAMETER TREES DOWN
PER HAM RADIO
0558 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES AND WIRES DOWN PER HAM
RADIO
0558 PM READING MA WIND DAMAGE
06/30/01 MIDDLESEX TREES AND WIRES DOWN PER HAM
RADIO
0600 PM LYNNFIELD MA WIND DAMAGE
06/30/01 ESSEX 4 INCH DIAMETER TREES DOWN PER
HAM RADIO
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER HAM RADIO
0620 PM SHREWSBURY MA WIND DAMAGE
06/30/01 WORCESTER TREES DOWN PER POLICE
0627 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN BLOCKING
ROADWAY PER HAM RADIO
0630 PM MARBLEHEAD MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN ON OCEAN AND
ATLANTIC AVENUES PER HAM
RADIO
0630 PM SOUTHBORO MA WIND DAMAGE
06/30/01 WORCESTER 3 INCH TREE LIMBS DOWN PER
NWS SPOTTER
0640 PM WAKEFIELD MA WIND DAMAGE
06/30/01 ESSEX 1 FT DIAMETER TREES DOWN
PER HAM RADIO
0645 PM WESTBORO MA WIND DAMAGE
06/30/01 WORCESTER TREES AND WIRES DOWN PER
HAM RADIO
0700 PM MILLIS MA WIND DAMAGE
06/30/01 NORFOLK LARGE TREES AND WIRES DOWN
PER NWS SPOTTER
0735 PM MILLIS MA WIND DAMAGE
06/30/01 NORFOLK 6 TO 8 INCH DIAMETER
TREES DOWN PER NWS SPOTTER
0745 PM WOONSOCKET RI .75 INCH HAIL
06/30/01 PROVIDENCE DIME SIZE HAIL PER NWS SPOTTER
0755 PM BELLINGHAM MA .75 INCH HAIL
06/30/01 NORFOLK COUNTY DIME SIZE HAIL PER NWS SPOTTER
VALLEELocal storm report, Jun 30, 8:24 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED PLAINFIELD REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
824 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM PLAINFIELD MA .88 INCH HAIL
06/30/01 HAMPSHIRE NICKEL SIZE HAIL
REPORTED BY NWS SPOTTER
0412 PM SWANZEY NH WIND DAMAGE
06/30/01 CHESHIRE SIX INCH DIAMETER TREES
DOWN ON ROUTE 32 PER NWS
SPOTTER
0430 PM PLAINFIELD MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0430 PM CUMMINGTON MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER NWS
SPOTTER
0444 PM TURNERS FALLS MA WIND DAMAGE
06/30/01 FRANKLIN SEVERAL TREES 10 TO 12 INCH
IN DIAMETER PER HAM RADIO
0508 PM WORTHINGTON MA WIND DAMAGE
06/30/01 HAMPSHIRE TREES DOWN PER POLICE
0508 PM CHESTER MA WIND DAMAGE
06/30/01 HAMPDEN TREES DOWN PER POLICE
0511 PM CHESTER MA .88 INCH HAIL
06/30/01 HAMPDEN NICKEL HAIL PER HAM RADIO
0532 PM READING MA 1.00 INCH HAIL
06/30/01 MIDDLESEX QUARTER INCH HAIL REPORTED
BY NWS SPOTTER
0535 PM LITCHFIELD NH WIND DAMAGE
06/30/01 HILLSBOROUGH TREES AND WIRES DOWN PER POLICE
0540 PM LITTLETON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN PER NWS SPOTTER
0540 PM STERLING MA WIND DAMAGE
06/30/01 WORCESTER WIND GUST 62 MPH PER NWS SPOTTER
0545 PM LUDLOW MA WIND DAMAGE
06/30/01 HAMPDEN LARGE TREES DOWN REPORTED BY
POLICE
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER MEMA
0530 PM BARRE MA WIND DAMAGE
06/30/01 WORCESTER TREES DOWN ON A CAR PER HAM
RADIO
0535 PM GRANBY MA .75 INCH HAIL
06/30/01 HAMPSHIRE DIME SIZE HAIL PER HAM RADIO
0535 PM WILMINGTON MA WIND DAMAGE
06/30/01 MIDDLESEX TREES DOWN ALONG RT 38 PER
HAM RADIO
0540 PM SOUTH HADLEY MA WIND DAMAGE
06/30/01 HAMPSHIRE 8 TO 9 INCH DIAMETER TREES DOWN
PER HAM RADIO
0558 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES AND WIRES DOWN PER HAM
RADIO
0558 PM READING MA WIND DAMAGE
06/30/01 MIDDLESEX TREES AND WIRES DOWN PER HAM
RADIO
0600 PM LYNNFIELD MA WIND DAMAGE
06/30/01 ESSEX 4 INCH DIAMETER TREES DOWN PER
HAM RADIO
0605 PM PEABODY MA .75 INCH HAIL
06/30/01 ESSEX DIME SIZE HAIL PER HAM RADIO
0620 PM SHREWSBURY MA WIND DAMAGE
06/30/01 WORCESTER TREES DOWN PER POLICE
0627 PM PEABODY MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN BLOCKING
ROADWAY PER HAM RADIO
0630 PM MARBLEHEAD MA WIND DAMAGE
06/30/01 ESSEX TREES DOWN ON OCEAN AND
ATLANTIC AVENUES PER HAM
RADIO
0630 PM SOUTHBORO MA WIND DAMAGE
06/30/01 WORCESTER 3 INCH TREE LIMBS DOWN PER
NWS SPOTTER
0640 PM WAKEFIELD MA WIND DAMAGE
06/30/01 ESSEX 1 FT DIAMETER TREES DOWN
PER HAM RADIO
0645 PM WESTBORO MA WIND DAMAGE
06/30/01 WORCESTER TREES AND WIRES DOWN PER
HAM RADIO
0700 PM MILLIS MA WIND DAMAGE
06/30/01 NORFOLK LARGE TREES AND WIRES DOWN
PER NWS SPOTTER
0735 PM MILLIS MA WIND DAMAGE
06/30/01 NORFOLK 6 TO 8 INCH DIAMETER
TREES DOWN PER NWS SPOTTER
0745 PM WOONSOCKET RI .75 INCH HAIL
06/30/01 PROVIDENCE DIME SIZE HAIL PER NWS SPOTTER
0753 PM WOONSOCKET RI WIND DAMAGE
06/30/01 PROVIDENCE TREES DOWN ON DIAMOND HILL RD
PER HAM RADIO
0755 PM BELLINGHAM MA .75 INCH HAIL
06/30/01 NORFOLK DIME SIZE HAIL PER NWS
SPOTTER
0756 PM WALPOLE MA WIND DAMAGE
06/30/01 NORFOLK LARGE TREE LIMBS DOWN PER
HAM RADIO
VALLEEThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:30 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 30 min |
| Jul 1, 2:32 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 43 min |
| Jul 1, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 66 min |
| Jul 1, 3:58 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 47 min |
| Jul 1, 4:22 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 38 min |
| Jul 1, 4:38 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 52 min |
| Jul 1, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 48 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.